Alert archive / Kansas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 8, NWS Wichita, KS

April 11, 2020Butler County, Chase County, Marion County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 11, 2020, 6:54 PM CDT for Butler County, Chase County, Marion County, Kansas. It was in force for 66 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2020, 6:54 PM CDT (23:54 UTC)
Expired
Apr 11, 2020, 8:00 PM CDT
In force
66 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Butler County, KS, Chase County, KS, Marion County, KS

The radar

The Wichita radar (KICT), 92 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 7:05 PM CDTHAIL 14 Ssw Peabody, KS.
Apr 11, 7:05 PM CDTHAIL 14 Ssw Peabody, KS
Apr 11, 7:20 PM CDTHAIL 27 W Elmdale, KSKAKE SENT REPORT OF TWO INCH HAIL. TIME WAS ESTIMATED FROM RADAR.
Apr 11, 7:22 PM CDTHAIL 1.256 W Elmdale, KSKAKE SENT PICTURE SENT VIA TWITTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 5:35 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2020-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2020-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1850 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

748 
WUUS53 KICT 112354
SVRICT
KSC015-017-115-120100-
/O.NEW.KICT.SV.W.0008.200411T2354Z-200412T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
654 PM CDT Sat Apr 11 2020

The National Weather Service in Wichita has issued a

* Severe Thunderstorm Warning for...
  Chase County in east central Kansas...
  Northern Butler County in south central Kansas...
  Southeastern Marion County in central Kansas...

* Until 800 PM CDT.

* At 654 PM CDT, a severe thunderstorm was located 7 miles northeast
  of Florence, moving east at 15 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Peabody, Cottonwood Falls, Strong City, Florence, Elbing, Burns,
  Cassoday, Bazaar, Elmdale, Matfield Green, Cedar Point, Hymer,
  Wonsevu, Tallgrass Prairie, Saffordville and Tallgrass Prairie
  Preserve.

This includes Interstate 35 between Mile Markers 86 and 115.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3852 9636 3809 9636 3809 9652 3795 9653
      3803 9715 3818 9715 3821 9707 3844 9692
      3852 9682
TIME...MOT...LOC 2354Z 250DEG 14KT 3834 9684 

HAIL...1.75IN
WIND...60MPH
 
$$

KLEINSASSER
4 follow-up statements
876 
WWUS53 KICT 120007
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
707 PM CDT Sat Apr 11 2020

KSC015-017-115-120100-
/O.CON.KICT.SV.W.0008.000000T0000Z-200412T0100Z/
Chase KS-Butler KS-Marion KS-
707 PM CDT Sat Apr 11 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CHASE...NORTHEASTERN BUTLER AND SOUTHEASTERN MARION COUNTIES...

At 707 PM CDT, a severe thunderstorm was located 8 miles west of
Cottonwood Falls, moving east at 25 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Peabody, Cottonwood Falls, Strong City, Florence, Burns, Cassoday,
Bazaar, Elmdale, Matfield Green, Cedar Point, Hymer, Wonsevu,
Tallgrass Prairie, Saffordville and Tallgrass Prairie Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3852 9636 3809 9636 3809 9652 3795 9653
      3808 9712 3818 9712 3822 9694 3844 9687
      3852 9682
TIME...MOT...LOC 0007Z 267DEG 23KT 3833 9669 

HAIL...2.00IN
WIND...60MPH
 
$$

KLEINSASSER
092 
WWUS53 KICT 120023
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
723 PM CDT Sat Apr 11 2020

KSC015-120032-
/O.CAN.KICT.SV.W.0008.000000T0000Z-200412T0100Z/
Butler KS-
723 PM CDT Sat Apr 11 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and east central Kansas.

LAT...LON 3852 9636 3809 9636 3809 9699 3819 9698
      3822 9680 3842 9679 3852 9675
TIME...MOT...LOC 0022Z 259DEG 18KT 3834 9658 

$$

KSC017-115-120100-
/O.CON.KICT.SV.W.0008.000000T0000Z-200412T0100Z/
Chase KS-Marion KS-
723 PM CDT Sat Apr 11 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CHASE AND SOUTHEASTERN MARION COUNTIES...

At 722 PM CDT, a severe thunderstorm was located just west of 
Cottonwood Falls, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Cottonwood Falls, Strong City, Burns, Bazaar, Elmdale, Matfield
Green, Hymer, Saffordville, Wonsevu, Tallgrass Prairie and Tallgrass
Prairie Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3852 9636 3809 9636 3809 9699 3819 9698
      3822 9680 3842 9679 3852 9675
TIME...MOT...LOC 0022Z 259DEG 18KT 3834 9658 

HAIL...1.00IN
WIND...60MPH
 
$$

KLEINSASSER
019 
WWUS53 KICT 120037
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
737 PM CDT Sat Apr 11 2020

KSC115-120046-
/O.CAN.KICT.SV.W.0008.000000T0000Z-200412T0100Z/
Marion KS-
737 PM CDT Sat Apr 11 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened and 
moved out of the warned area. Therefore, the warning has been 
cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
east central Kansas.

LAT...LON 3852 9636 3809 9636 3809 9684 3819 9684
      3823 9665 3841 9665 3852 9663
TIME...MOT...LOC 0036Z 250DEG 14KT 3836 9651 

$$

KSC017-120100-
/O.CON.KICT.SV.W.0008.000000T0000Z-200412T0100Z/
Chase KS-
737 PM CDT Sat Apr 11 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CHASE COUNTY...

At 736 PM CDT, a severe thunderstorm was located over Cottonwood
Falls, moving east at 15 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Cottonwood Falls, Strong City, Bazaar, Elmdale, Matfield Green,
Saffordville, Wonsevu, Tallgrass Prairie and Tallgrass Prairie
Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3852 9636 3809 9636 3809 9684 3819 9684
      3823 9665 3841 9665 3852 9663
TIME...MOT...LOC 0036Z 250DEG 14KT 3836 9651 

HAIL...1.00IN
WIND...<50MPH
 
$$

KLEINSASSER
404 
WWUS53 KICT 120056
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
756 PM CDT Sat Apr 11 2020

KSC017-120106-
/O.EXP.KICT.SV.W.0008.000000T0000Z-200412T0100Z/
Chase KS-
756 PM CDT Sat Apr 11 2020

...THE SEVERE THUNDERSTORM WARNING FOR CHASE COUNTY WILL EXPIRE AT
800 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small 
hail, gusty winds, and heavy rain are still possible with this 
thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
east central Kansas.

LAT...LON 3852 9636 3809 9636 3809 9684 3819 9684
      3823 9665 3841 9665 3852 9663
TIME...MOT...LOC 0056Z 356DEG 10KT 3833 9647 

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 6:44 PM CDT, 10 minutes earlier.

Area forecast discussion, Apr 11, 6:44 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
644 PM CDT Sat Apr 11 2020

.SYNOPSIS...
Issued at 345 PM CDT Sat Apr 11 2020

There is a trough in the Desert Southwest with another wave closer
to the Pacific Northwest. These two features are the focus through
Sunday and will bring a myriad of weather scenarios to the CONUS
with wintry precipitation/snow in the Northern Plains and a
potential outbreak of severe weather in the Southeast. Stay
weather aware on Sunday. Temperatures rose nicely to the mid 70s
to lower 80s across Kansas. Hopefully you are able to get out and
enjoy it today as a stark contrast will move in on Sunday.

&&

.SHORT TERM...(This evening through Tuesday night)
Issued at 345 PM CDT Sat Apr 11 2020

Highlights:

1) Strong to severe thunderstorm potential this eve and Sunday
afternoon
2) Windy on Sunday with wintry precip possible in central KS
3) Falling temperatures on Sunday and cooler for start of week

Challenges:

1) Sunday's temperatures - timing of cold air infiltration
2) Sustained wind speed and respective gusts

Changes:
1) High Wind Watch to High Wind Warning as well as Wind
Advisory
2) Winds increased further into evening/overnight Sunday

Headline: High Wind Warning and Wind Advisory for Sunday

Tonight-Sun:

Slight chance for some elevated showers/storms this evening but
given quality of moisture return early on, not overly impressed with
chances for more than a storm or two. Winds staying up a bit and
dewpoints on the increase, temperatures be quite mild overnight.
Front may push a bit north this evening then accelerate south
overnight. Timing of the front (and resultantly temperatures)
will be challenging as usual. Went with the faster model solutions
overnight. Fairly decent clustering of positions by 1800 UTC
Sunday, and leaned towards a bit faster than the midpoint, which
was close to the Canadian. This has the cold front in the vicinity
of KICT at 18z with a very large temperature gradient. Steep
lapse rates will allow good mixing and momentum transfer, so
hoisted high wind warning for areas along/west of flint hills and
advisory in southeast KS. Strongest winds may not occur until
very late afternoon when low level lapse rates improve. - Howerton

Monday-Tuesday

A wave is expected to move across Monday night-Tuesday which
could bring in chances for a wintry mix late Monday night into
early Tuesday morning along the Kansas and Oklahoma border. These
chances are comparable to the previous forecast issuance with
tweaks in the longevity or diminishing the window for
precipitation. Rain with possibly a mix of rain and snow then snow
are the anticipated precipitation types based on the current
thermal profile. Modifications may be made to the chances and
precipitation type depending on the latest guidance. A couple of
locations may flirt with a record cool high on Monday (Chanute) or
a record low temperature on Tuesday (Russell).

.LONG TERM...(Wednesday through Saturday)
Issued at 345 PM CDT Sat Apr 11 2020

Highlights:
1) Cool start then gradual warm up

2) Chances of precipitation at end of week and next weekend

Overnight and morning temperatures are expected to hover from the
mid 20s to lower 30s thru Wednesday which will result in multiple
days of frost and possible hard freeze. This is certainly a
challenge for the agricultural and irrigation communities as well
as those who decided to get a head start on their planting this
last week given the temperatures in the 70s and 80s. Don't worry
as a warm up is anticipated for the latter part of the forecast as
temperatures should return to near seasonal values next weekend
which are in the mid 60s.

Another trough should move through at the end of the week into next
weekend. Models are in disagreement on the timing, location and
strength of this system. Thus there are many uncertainties at this
time. The GFS has back to back waves in advance of the main system
while the ECMWF focuses on one system. With some moisture transport,
there could be precipitation; however, it is too early to have any
reasonable confidence given the model resolution variability.
Chances for precipitation have been adjusted somewhat with this
forecast issuance. Stay tuned for further changes.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 632 PM CDT Sat Apr 11 2020

Aviation concerns will be storms this evening along with low
ceilings late tonight. Attention then turns to very strong NW
winds Sun.

Storms developed this evening as deeper moisture surged north and
intersected a dryline. At this time, fairly confident that storms
will miss our TAF sites this evening. Low clouds are expected to
develop late tonight as moisture continues to surge north. KICT-
KCNU-KSLN will have the best chance to see IFR cigs after 09z.
Strong cold front will surge through the entire area Sun, moving
through KRSL around 14z and KICT around or shortly before 18z. The
main story with this front will be the extremely strong winds
behind it. We are expecting sustained winds in the 30-40 mph range
with 50-60 mph gusts.

&&

.FIRE WEATHER...
Issued at 345 PM CDT Sat Apr 11 2020

Strong and gusty winds on Sunday will be a big factor in elevating
the Grassland Fire Danger Index to the very high category west of I-
135 despite the continued green up. While the High Wind Warning
highlights the speed component, the passage of the cold front will
create an added challenge as the directional component changes
from the south to the north. Outdoor burning should be avoided and
extra care should be taken if you are handling anything that
could/is creating sparks. Any fire that gets started would be very
challenging to contain.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    60  67  28  47 /  20  20   0   0
Hutchinson      56  62  25  45 /  30  30  10   0
Newton          57  62  26  45 /  30  30  10   0
ElDorado        59  72  27  47 /  30  30  10   0
Winfield-KWLD   61  76  28  47 /  20  20  10   0
Russell         43  43  21  44 /  50  50  10   0
Great Bend      47  48  21  44 /  30  30  10   0
Salina          58  60  25  45 /  40  50  10   0
McPherson       56  60  24  44 /  30  30  10   0
Coffeyville     59  78  31  48 /  40  70  10   0
Chanute         60  71  30  47 /  40  70  20   0
Iola            59  70  29  46 /  40  80  20   0
Parsons-KPPF    59  75  30  47 /  40  70  20   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 4 PM Sunday to 1 AM CDT Monday for KSZ071-072-
095-096-099-100.

High Wind Warning from 7 AM Sunday to 1 AM CDT Monday for KSZ032-
033-047>053-067>070-082-083-091>094-098.

&&

SYNOPSIS...VJP
SHORT TERM...PJH/VJP
LONG TERM...VJP
AVIATION...RBL
FIRE WEATHER...VJP
Hazardous weather outlook, Apr 11, 4:43 PM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
443 PM CDT Sat Apr 11 2020

KSZ032-033-047>053-067>072-082-083-091>096-098>100-122145-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
443 PM CDT Sat Apr 11 2020

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Isolated thunderstorms are possible this evening mainly across
central and south central Kansas. Any storm that develops could
be capable of wind gusts up to 65 mph and half dollar sized hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A cold front will move across the area Sunday bringing strong north
winds gusting as high as 45 to 60 mph. Check the High Wind Warning
and Wind Advisory for additional details. The strong winds may be
accompanied by a wintry mix and reduced visibility in the northwest
corner of the state. At this time, only minor accumulations of ice
or snow are expected. Very high grassland fire danger is possible
west of I-135 as a result of the high winds.

Thunderstorms will be possible again on Sunday afternoon and evening
primarily across southeast Kansas. Once again, a few of those
storms could be strong to severe with wind gusts up to 65 mph and
half dollar sized hail.

Widespread frost and or freeze appears likely early next week for
most, if not all, of the area. A wintry mix of rain and snow may
occur on Monday night into early Tuesday along the Kansas and
Oklahoma border. Minimal if any accumulation is expected. There is
potential for wintry precipitation at the end of the week in central
Kansas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

In the hours before

Local storm report, Apr 11, 6:19 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
619 PM CDT SAT APR 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HAIL             MARION                  38.35N 97.02W
04/11/2020  M1.25 INCH       MARION             KS   PUBLIC

            PICTURE SENT VIA TWITTER.

&&
Special weather statement, Apr 11, 6:20 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Wichita KS
620 PM CDT Sat Apr 11 2020

KSZ068-069-112345-
Butler KS-Harvey KS-
620 PM CDT Sat Apr 11 2020

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northwestern Butler County in south central Kansas...
  Northeastern Harvey County in south central Kansas...

* Until 645 PM CDT.

* At 618 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm over North Newton...moving east at
  25 mph.

Nickel size hail and 50 mph winds are possible with this storm.

* Locations impacted include...
  Newton, Hesston, North Newton, Walton, Elbing and Newton Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and central Kansas.

LAT...LON 3815 9742 3817 9733 3818 9716 3809 9715
      3809 9705 3800 9703 3799 9740
TIME...MOT...LOC 2320Z 258DEG 21KT 3807 9730

KLEINSASSER
Local storm report, Apr 11, 6:23 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
623 PM CDT SAT APR 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             3 SE MARION             38.32N 96.98W
04/11/2020  M1.75 INCH       MARION             KS   STORM CHASER

&&
Local storm report, Apr 11, 6:29 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
629 PM CDT SAT APR 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             4 SE MARION             38.30N 96.97W
04/11/2020  E2.00 INCH       MARION             KS   PUBLIC

&&
Local storm report, Apr 11, 6:33 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
633 PM CDT SAT APR 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             WALTON                  38.12N 97.25W
04/11/2020  E0.88 INCH       HARVEY             KS   BROADCAST MEDIA

            KAKE SENDS PICTURE OF PENNY TO NICKEL SIZED
            HAIL.

&&
Local storm report, Apr 11, 6:40 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
640 PM CDT SAT APR 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             2 NE NEWTON             38.06N 97.32W
04/11/2020  E1.00 INCH       HARVEY             KS   STORM CHASER

&&

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:45 PM CDTHigh Wind WarningICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more33 hr
Apr 11, 3:45 PM CDTWind AdvisoryICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson33 hr
Apr 11, 5:34 PM CDTSpecial Weather StatementICTMarion26 min
Apr 11, 5:37 PM CDTSpecial Weather StatementICTSedgwick23 min
Apr 11, 5:46 PM CDTSpecial Weather StatementICTHarvey29 min
Apr 11, 5:55 PM CDTSevere Thunderstorm WarningICTChase, Marion65 min
Apr 11, 6:08 PM CDTSpecial Weather StatementICTHarvey37 min
Apr 11, 6:20 PM CDTSpecial Weather StatementICTHarvey25 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.